Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 101, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 18, 2019, 1:55 PM CDT for 9 counties in Missouri; Bourbon County, Crawford County, Kansas. It was in force for 65 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 18, 2019, 1:55 PM CDT (18:55 UTC)
- Expired
- May 18, 2019, 3:00 PM CDT
- In force
- 65 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bourbon County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Cedar County, MO, Dade County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 95 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 18, 2:34 PM CDT | TSTM WND DMG | 1 Nnw Seligman, MO | DAMAGE TO ROOF OF GAS STATION NEAR EGGLESTON AND HWY 37. |
| May 18, 2:38 PM CDT | TSTM WND DMG | 2 W Freistatt, MO | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2 W FREISTATT. REPORT ON SOCIAL MEDIA OF LARGE TREE UPROOTED IN FREISTATT. CORRECTED TIME FROM RADAR. |
| May 18, 2:45 PM CDT | TSTM WND DMG | 2 W Freistatt, MO | REPORT ON SOCIAL MEDIA OF LARGE TREE UPROOTED IN FREISTATT. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 18, 10:07 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.9 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 717 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 345 m²/s²
- 0-3 km storm-relative helicity
- 385 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
936
WUUS53 KSGF 181855
SVRSGF
KSC011-037-MOC009-011-039-057-097-109-119-145-217-182000-
/O.NEW.KSGF.SV.W.0101.190518T1855Z-190518T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
155 PM CDT Sat May 18 2019
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Bourbon County in southeastern Kansas...
Northeastern Crawford County in southeastern Kansas...
Barton County in southwestern Missouri...
Newton County in southwestern Missouri...
Western Cedar County in southwestern Missouri...
McDonald County in southwestern Missouri...
Western Barry County in southwestern Missouri...
Western Lawrence County in southwestern Missouri...
Vernon County in west central Missouri...
Jasper County in southwestern Missouri...
Western Dade County in southwestern Missouri...
* Until 300 PM CDT.
* At 154 PM CDT, severe thunderstorms were located along a line
extending from near Redfield to near Arcadia to near Mindenmines to
Joplin to near Noel, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Joplin... Pittsburg...
Carthage... Neosho...
Webb City... Big Sugar Creek State Park...
Prairie State Park... Roaring River State Park...
Monett... Nevada...
Fort Scott... Carl Junction...
Lamar... El Dorado Springs...
Frontenac... Cassville...
Galena... Oronogo...
Seneca... Granby...
This includes the following highways...
Interstate 44 between mile markers 0 and 42.
Interstate 49 between mile markers 1 and 106.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 500 PM CDT for southeastern
Kansas...and southwestern and west central Missouri.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3650 9462 3734 9462 3761 9479 3781 9507
3803 9508 3805 9424 3802 9423 3805 9421
3785 9401 3717 9387 3650 9385
TIME...MOT...LOC 1854Z 210DEG 35KT 3789 9488 3771 9460 3749 9452 3705
9450 3659 9451
HAIL...1.00IN
WIND...60MPH
$$
Terry5 follow-up statements
050
WWUS53 KSGF 181911
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
211 PM CDT Sat May 18 2019
KSC037-181920-
/O.CAN.KSGF.SV.W.0101.000000T0000Z-190518T2000Z/
Crawford KS-
211 PM CDT Sat May 18 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CRAWFORD COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 500 PM CDT for southeastern
Kansas...and southwestern and west central Missouri.
LAT...LON 3663 9458 3699 9454 3733 9459 3765 9461
3784 9465 3803 9472 3805 9424 3802 9423
3805 9421 3785 9401 3717 9387 3650 9385
3651 9454
TIME...MOT...LOC 1910Z 228DEG 38KT 3802 9467 3773 9451 3758 9432 3716
9437 3657 9442
$$
KSC011-MOC009-011-039-057-097-109-119-145-217-182000-
/O.CON.KSGF.SV.W.0101.000000T0000Z-190518T2000Z/
Bourbon KS-Barton MO-Newton MO-Cedar MO-McDonald MO-Barry MO-
Lawrence MO-Vernon MO-Jasper MO-Dade MO-
211 PM CDT Sat May 18 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR NORTHEASTERN BOURBON...BARTON...NEWTON...WESTERN CEDAR...
MCDONALD...WESTERN BARRY...WESTERN LAWRENCE...VERNON...JASPER AND
WESTERN DADE COUNTIES...
At 210 PM CDT, severe thunderstorms were located along a line
extending from near Fulton to 8 miles northeast of Arcadia to near
Sheldon to near Carthage to near Pineville, moving northeast at 45
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Joplin... Carthage...
Neosho... Webb City...
Big Sugar Creek State Park... Prairie State Park...
Roaring River State Park... Monett...
Nevada... Carl Junction...
Lamar... El Dorado Springs...
Cassville... Oronogo...
Granby... Anderson...
Carterville... Noel...
Duquesne... Sarcoxie...
This includes the following highways...
Interstate 44 between mile markers 5 and 42.
Interstate 49 between mile markers 1 and 105.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 500 PM CDT for southeastern
Kansas...and southwestern and west central Missouri.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3663 9458 3699 9454 3733 9459 3765 9461
3784 9465 3803 9472 3805 9424 3802 9423
3805 9421 3785 9401 3717 9387 3650 9385
3651 9454
TIME...MOT...LOC 1910Z 228DEG 38KT 3802 9467 3773 9451 3758 9432 3716
9437 3657 9442
HAIL...1.00IN
WIND...60MPH
$$
Terry833
WWUS53 KSGF 181925
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
225 PM CDT Sat May 18 2019
KSC011-181934-
/O.CAN.KSGF.SV.W.0101.000000T0000Z-190518T2000Z/
Bourbon KS-
225 PM CDT Sat May 18 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BOURBON COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 500 PM CDT for southwestern
and west central Missouri.
LAT...LON 3666 9450 3699 9443 3732 9450 3761 9453
3779 9456 3803 9461 3805 9424 3802 9423
3805 9421 3785 9401 3717 9387 3650 9385
3651 9440
TIME...MOT...LOC 1924Z 209DEG 35KT 3795 9449 3780 9435 3770 9423 3719
9426 3669 9433
$$
MOC009-011-039-057-097-109-119-145-217-182000-
/O.CON.KSGF.SV.W.0101.000000T0000Z-190518T2000Z/
Barton MO-Newton MO-Cedar MO-McDonald MO-Barry MO-Lawrence MO-
Vernon MO-Jasper MO-Dade MO-
225 PM CDT Sat May 18 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR BARTON...NEWTON...WESTERN CEDAR...MCDONALD...WESTERN BARRY...
WESTERN LAWRENCE...VERNON...JASPER AND WESTERN DADE COUNTIES...
At 224 PM CDT, severe thunderstorms were located along a line
extending from 10 miles southeast of Hume to near Nevada to near
Sheldon to near Carthage to near Goodman, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Eastern Joplin... Carthage...
Neosho... Webb City...
Big Sugar Creek State Park... Prairie State Park...
Roaring River State Park... Monett...
Nevada... Lamar...
El Dorado Springs... Cassville...
Oronogo... Granby...
Anderson... Carterville...
Duquesne... Sarcoxie...
Pierce City... Goodman...
This includes the following highways...
Interstate 44 between mile markers 11 and 42.
Interstate 49 between mile markers 1 and 30, and between mile
markers 32 and 105.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 500 PM CDT for southwestern
and west central Missouri.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3666 9450 3699 9443 3732 9450 3761 9453
3779 9456 3803 9461 3805 9424 3802 9423
3805 9421 3785 9401 3717 9387 3650 9385
3651 9440
TIME...MOT...LOC 1924Z 209DEG 35KT 3795 9449 3780 9435 3770 9423 3719
9426 3669 9433
HAIL...1.00IN
WIND...60MPH
$$
Terry657
WWUS53 KSGF 181938
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
238 PM CDT Sat May 18 2019
MOC009-011-039-057-097-109-119-145-217-182000-
/O.CON.KSGF.SV.W.0101.000000T0000Z-190518T2000Z/
Barton MO-Newton MO-Cedar MO-McDonald MO-Barry MO-Lawrence MO-
Vernon MO-Jasper MO-Dade MO-
238 PM CDT Sat May 18 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR EASTERN BARTON...EASTERN NEWTON...SOUTHWESTERN CEDAR...EASTERN
MCDONALD...WESTERN BARRY...WESTERN LAWRENCE...EASTERN VERNON...
EASTERN JASPER AND WESTERN DADE COUNTIES...
At 238 PM CDT, severe thunderstorms were located along a line
extending from near Rich Hill to near Walker to 8 miles east of
Carthage to 7 miles northwest of Washburn, moving northeast at 35
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Monett... Nevada...
Lamar... Cassville...
Sarcoxie... Pierce City...
Purdy... Lockwood...
Seligman... Exeter...
Golden City... Wheaton...
Sheldon... Butterfield...
Washburn... Fairview...
Montevallo... Walker...
Jerico Springs... Stotts City...
This includes the following highways...
Interstate 44 between mile markers 22 and 41.
Interstate 49 between mile markers 79 and 105.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 500 PM CDT for southwestern
and west central Missouri.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3664 9423 3698 9423 3726 9428 3758 9428
3780 9435 3804 9448 3805 9426 3802 9425
3804 9424 3803 9424 3802 9423 3804 9422
3803 9422 3803 9421 3785 9403 3717 9389
3651 9387 3651 9390 3652 9421
TIME...MOT...LOC 1938Z 210DEG 20KT 3804 9436 3787 9421 3721 9416 3665
9408
HAIL...1.00IN
WIND...60MPH
$$
Terry979
WWUS53 KSGF 181943
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
243 PM CDT Sat May 18 2019
MOC009-119-145-181952-
/O.CAN.KSGF.SV.W.0101.000000T0000Z-190518T2000Z/
Newton MO-McDonald MO-Barry MO-
243 PM CDT Sat May 18 2019
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN NEWTON...EASTERN
MCDONALD AND WESTERN BARRY COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened. Therefore, the
warning has been cancelled.
A Tornado Watch remains in effect until 500 PM CDT for southwestern
and west central Missouri.
LAT...LON 3804 9448 3805 9426 3802 9423 3804 9422
3785 9403 3716 9389 3703 9388 3702 9406
3705 9406 3705 9420 3758 9428 3780 9435
TIME...MOT...LOC 1942Z 214DEG 39KT 3792 9425 3742 9409 3710 9402
$$
MOC011-039-057-097-109-217-182000-
/O.CON.KSGF.SV.W.0101.000000T0000Z-190518T2000Z/
Barton MO-Cedar MO-Lawrence MO-Vernon MO-Jasper MO-Dade MO-
243 PM CDT Sat May 18 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR EASTERN BARTON...SOUTHWESTERN CEDAR...NORTHWESTERN LAWRENCE...
EASTERN VERNON...EASTERN JASPER AND WESTERN DADE COUNTIES...
At 242 PM CDT, severe thunderstorms were located along a line
extending from near Walker to Golden City to near Sarcoxie, moving
northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Nevada... Lamar...
Sarcoxie... Lockwood...
Golden City... Sheldon...
Montevallo... Walker...
Jerico Springs... Stotts City...
Avilla... La Russell...
Reeds... Milo...
Metz... Harwood...
Milford... Maple Grove...
Sylvania... Olympia...
This includes the following highways...
Interstate 44 between mile markers 25 and 41.
Interstate 49 between mile markers 79 and 105.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 500 PM CDT for southwestern
and west central Missouri.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3804 9448 3805 9426 3802 9423 3804 9422
3785 9403 3716 9389 3703 9388 3702 9406
3705 9406 3705 9420 3758 9428 3780 9435
TIME...MOT...LOC 1942Z 214DEG 39KT 3792 9425 3742 9409 3710 9402
HAIL...1.00IN
WIND...60MPH
$$
Terry208
WWUS53 KSGF 181956
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
256 PM CDT Sat May 18 2019
MOC011-039-057-097-109-217-182005-
/O.EXP.KSGF.SV.W.0101.000000T0000Z-190518T2000Z/
Barton MO-Cedar MO-Lawrence MO-Vernon MO-Jasper MO-Dade MO-
256 PM CDT Sat May 18 2019
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BARTON...SOUTHWESTERN
CEDAR...NORTHWESTERN LAWRENCE...EASTERN VERNON...EASTERN JASPER AND
WESTERN DADE COUNTIES WILL EXPIRE AT 300 PM CDT...
The storms which prompted the warning have moved out of the area.
Other severe thunderstorm warnings have been issued east of this
area.
A Tornado Watch remains in effect until 500 PM CDT for southwestern
and west central Missouri.
LAT...LON 3804 9448 3805 9426 3802 9423 3804 9422
3785 9403 3716 9389 3703 9388 3702 9406
3705 9406 3705 9420 3758 9428 3780 9435
TIME...MOT...LOC 1955Z 210DEG 35KT 3801 9418 3751 9402 3719 9395
$$
TerryWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 12:37 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, May 18, 12:37 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1237 PM CDT Sat May 18 2019 .SHORT TERM...(Today and tonight) We certainly have a very difficult forecast ahead of us today as moisture and instability continues to increase within the Ozarks airmass. An upper level speed max will approach the region from the west, and force showers and thunderstorms. Given moisture levels that are two standard deviations above normal combined with synoptic large scale lift, I'm expecting rainfall rates to be tremendous in some of these storms today. Any locations that experiences a prolonged period of storms will need to be closely monitored for a flash flood risk. We will not be issuing a flood watch, since trying to pinpoint any areas that will receive excessive rain is proving to be difficult at this time. Therefore we utilized a super blend approach in populating the rainfall forecasts. However, I will say there are multiple models picking up on high rainfall rates, suggesting that localized amounts of over 3 inches will be possible through tonight. There will also be a risk for severe weather, with all modes possible. Utilizing a RAP environment/HRRR convective prog statistical approach in forecasting short term severe weather, we could receive a very busy episode of severe storms this afternoon. The longer the storms arrive, the more unstable we get, which will create a more volatile environment. It's quite possible that a 2nd round of storms develops across the region later tonight that will be associated with the main upper level cold core. As a matter of fact, we think it's highly likely, and a few of these storms could become organized as well. It's possible that we have some lingering rainfall across central Missouri early Sunday morning, however, most of the deep convection will have exited the Ozarks by Sunday morning. Overnight lows tonight will cool into the upper 50s to lower 60s. .LONG TERM...(Sunday through Friday) Other than some lingering showers in central Missouri Sunday morning, almost all locations will remain dry on Sunday. A drier continental airmass will spread across the region, bringing more comfortable weather. Highs on Sunday will warm into the 70s. Chilly conditions will follow Sunday night with lows ranging from the upper 40s to lower 50s. Another nice day is expected Monday, however, precipitation chances will increase Monday evening into Monday night as another storm system will be churning out west. It's possible that excessive rain will occur over the Osage Plains of southeast Kansas and west central Missouri, as many models are pinpointing the eastern Plains as an area that could receive five to seven inches of rain. WPC has a day 2 moderate risk area outlined over the eastern Plains. Medium range models sweep the main belt of forcing with this system through the rest of southern Missouri on Tuesday, which could force another episode of severe storms. Models have been persistent with developing a summertime high over the southeast region of the United States, with a left over baroclinic zone shaping up somewhere across the nations midsection. This could keep active weather alive across the Ozarks through the rest of next work week. I'm thinking we will see more changes in the models, so we won't get too confident in any particular solution at this point. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1229 PM CDT Sat May 18 2019 Line of convection currently approaching the area. Expect MVFR to occasional IFR conditions within the strongest convective cells and VFR conditions outside of the convective areas. Storms along the initial front of the line could be severe with large hail and strong winds possible. Storms are expected to move through the terminal areas by 01z and through the entire area by 03z. However...multiple rounds of showers and thunderstorms will be possible into the overnight period until the surface front moves through the area on Sunday morning. With the frontal passage...winds will gradually veer to a westerly direction and conditions will improve to VFR. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Cramer LONG TERM...Cramer AVIATION...Gaede
Hazardous weather outlook, May 18, 12:55 PM CDT, 1 hour before
Hazardous Weather Outlook National Weather Service Springfield MO 1255 PM CDT Sat May 18 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-191800- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1255 PM CDT Sat May 18 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited tornado risk. Elevated hail risk. Elevated thunderstorm wind damage risk. Limited flooding risk. Significant lightning risk. Limited non thunderstorm wind risk. DISCUSSION... A line of thunderstorms will move through extreme southeast Kansas and the Missouri Ozarks this afternoon into tonight. Many of these storms will become severe, capable of producing large hail and damaging wind gusts. Tornadoes will also be possible with some of the more intense thunderstorms. Along with the risk for severe weather, rainfall rates with these storms will be very high. Therefore, any locations that receive a prolonged period of heavy rain could experience localized flash flooding. Wind gusts to around 30 mph will be possible outside thunderstorm areas through the afternoon. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Another round of strong to severe thunderstorms may affect the region on Tuesday. There will also be some potential for flooding,mainly along and west of a line from Joplin to Osceola. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed across the area through the afternoon into early evening. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Gaede
In the hours before
Special weather statement, May 18, 10:48 AM CDT, 3 hours 7 minutes before
Special Weather Statement
National Weather Service Springfield MO
1048 AM CDT Sat May 18 2019
KSZ097-101-181630-
Cherokee KS-Crawford KS-
1048 AM CDT Sat May 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHEROKEE AND SOUTHWESTERN
CRAWFORD COUNTIES UNTIL 1130 AM CDT...
At 1047 AM CDT, Doppler radar was tracking a strong thunderstorm near
Chetopa, moving north-northeast at 45 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Sherman... Mccune...
West Mineral... Hallowell...
Brazilton... Greenbush...
Faulkner...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 500 PM CDT for southeastern
Kansas.
LAT...LON 3758 9508 3755 9488 3701 9499 3701 9507
3711 9508 3738 9507 3739 9509
TIME...MOT...LOC 1547Z 190DEG 38KT 3704 9517
TerrySpecial weather statement, May 18, 12:44 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Springfield MO
1244 PM CDT Sat May 18 2019
KSZ097-181815-
Crawford KS-
1244 PM CDT Sat May 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR CRAWFORD COUNTY UNTIL 115 PM
CDT...
At 1243 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cherokee, or 7 miles south of Girard, moving north at 45 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Pittsburg... Frontenac...
Girard... Arma...
Cherokee... Franklin...
Arcadia... Beulah...
Croweburg... Greenbush...
Ringo... Lone Oak...
Farlington... Brazilton...
Polk... Englevale...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 500 PM CDT for southeastern
Kansas.
LAT...LON 3767 9494 3767 9462 3761 9462 3734 9477
3734 9493 3738 9504
TIME...MOT...LOC 1743Z 190DEG 38KT 3740 9485
TerryLocal storm report, May 18, 1:17 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
117 PM CDT SAT MAY 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND GST 2 NE TREECE 37.02N 94.81W
05/18/2019 E60 MPH CHEROKEE KS EMERGENCY MNGR
60 MPH WIND GUSTS AND DIME SIZE HAIL 4 MILES
WEST OF BAXTER SPRINGS, KS.
&&
CKRLocal storm report, May 18, 1:39 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
139 PM CDT SAT MAY 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM TSTM WND DMG 1 E RIVERTON 37.08N 94.69W
05/18/2019 CHEROKEE KS PUBLIC
A TREE AND POWERLINE KNOCKED DOWN 1 MILE
EAST OF RIVERTON.
&&
CKRLocal storm report, May 18, 1:43 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
143 PM CDT SAT MAY 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 PM TSTM WND DMG 2 SE PITTSBURG 37.39N 94.68W
05/18/2019 CRAWFORD KS FIRE DEPT/RESCUE
POWER LINES DOWN 2 MILES SE OF PITTSBURG,
KS.
&&
CKRThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 1:13 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper, McDonald, Newton, Vernon | 47 min |
| May 18, 2:15 PM CDT | Areal Flood Advisory | SGF | Jasper, McDonald, Newton | 6 hr |
| May 18, 2:46 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Cedar, Hickory, St. Clair, Vernon | 44 min |
| May 18, 2:49 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, Greene, Jasper, Lawrence | 41 min |
| May 18, 2:54 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Stone, Taney | 51 min |
| May 18, 3:18 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Christian, Dade, Greene, Lawrence, Polk | 28 min |
| May 18, 3:33 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory, St. Clair | 42 min |
| May 18, 3:38 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Cedar, Dallas, Greene, Hickory and 5 more | 52 min |
| May 18, 3:40 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Greene, Ozark, Stone, Taney and 1 more | 50 min |
| May 18, 4:16 PM CDT | Special Weather Statement | SGF | Benton, Morgan | 44 min |
| May 18, 4:25 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Laclede, Ozark, Pulaski, Texas and 2 more | 50 min |
| May 18, 4:31 PM CDT | Special Weather Statement | SGF | Camden, Miller | 59 min |
| May 18, 4:47 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede, Maries, Miller, Morgan, Pulaski | 58 min |
| May 18, 5:15 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Howell, Oregon, Phelps, Pulaski, Shannon and 1 more | 60 min |
| May 18, 5:44 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps | 29 min |
| May 18, 10:48 AM CDT | Special Weather Statement | SGF | Cherokee | 42 min |
| May 18, 12:44 PM CDT | Special Weather Statement | SGF | Crawford | 31 min |
| May 18, 1:01 PM CDT | Severe Thunderstorm Warning | SGF | Cherokee | 44 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Severe Thunderstorm Warnings in Kansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.